Oklahoma, 2020

Tornado and Flash Flooding in Oklahoma, April 28, 2020

April 28, 2020 · NWS TSA · 53 events in 17 counties and zones

A broken line of severe thunderstorms developed across northeastern Oklahoma during the late afternoon hours of the 28th, as a cold front moved into the area. The line of thunderstorms moved southeast across eastern Oklahoma through the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$287,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A broken line of severe thunderstorms developed across northeastern Oklahoma during the late afternoon hours of the 28th, as a cold front moved into the area. The line of thunderstorms moved southeast across eastern Oklahoma through the evening hours. Very strong instability and strong deep layer shear developed across eastern Oklahoma ahead of the thunderstorms. These conditions promoted the development of supercell thunderstorms within the line, as well as ahead of the line in southeastern Oklahoma. The strongest storms produced hail up to two inches in diameter, damaging wind gusts, and a tornado. Locally heavy rainfall also resulted in some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 28, 2:14 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 28, 2:14 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
314 PM CDT Tue Apr 28 2020

.DISCUSSION...
At mid afternoon...a cold front stretched from Northwest Oklahoma
through Central & Northeast Kansas to a surface low over Iowa. An
additional surface low was also developing from North Central to
Southwest Oklahoma with a dryline extending southward into West
Texas. A warm front was located from the triple point with the
southern surface low through Southeast Oklahoma. In response to
these features...southerly low level flow was transporting low
level moisture into the region with upper 60s/around 70 deg
dewpoints just west of Highway 75/Indian Nations Turnpike to low
60 dewpoints in Northwest Arkansas.

Latest meso-analysis indicated the cap continuing to weaken
across the region with little to no inhibition west of Highway
75...co- located with the highest dewpoints and sfc/elevated CAPE
values in excess of 3000 J/Kg. Ongoing convection along the
southeastward moving cold front in Central Kansas is expected to
continue to build back westward along the front with additional
storm initiation forecast over the next couple of hours as the
front reaches the higher moisture/instability plume. Rapid
strengthening and development of additional convection is expected
to take place across Northeast Oklahoma into Southeast Kansas as
the front moves into the CWA. Latest short term guidance shows
the leading line of storms reaching the I-44 corridor/far
Northwest Arkansas around 00z and into Southeast Oklahoma and West
Central Arkansas a couple hours later.

Steep mid level lapse rates...ample amounts of instability along
with deep layer shear values around 50KT will allow for large
hail up to the size of baseballs and damaging winds of 70 to
locally 80 mph...as thunderstorms fill the line along the cold
front as it pushes south southeast through the CWA. Any storms
that can develop out ahead of the front and remain discrete will
have a tornado potential as well. As these discrete supercells
get ingested into the squall line along the front...embedded
supercells and/or book end vortices could allow for the tornado
potential to continue through the evening hours over the CWA.
Thus...a tornado watch will be in effect across the CWA through 11
PM this evening. Majority of the storms should be exiting the CWA
around 5-6z with the exiting cold front.

Behind the cold front...northwesterly winds transporting a drier
and cooler airmass into the region will continue into Wednesday
while the main upper level trof axis moves through and exits the
Plains. There may be a few light rain showers across Northwest
Arkansas Wednesday afternoon as the trof axis moves through the
CWA. Behind this departing system...quiet conditions are forecast
Thursday with breezy southerly winds and warming temperatures
forecast Friday into the weekend. Additional thunderstorms are
forecast to return Saturday night into the beginning of next week
in response to another frontal boundary that looks to move into
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  72  48  77 / 100   0   0   0
FSM   54  72  48  76 / 100   0   0   0
MLC   54  73  48  77 / 100   0   0   0
BVO   50  71  45  76 /  60   0   0   0
FYV   50  66  45  71 / 100  20   0   0
BYV   51  65  46  71 / 100  20   0   0
MKO   51  71  47  75 / 100   0   0   0
MIO   50  67  45  73 /  90  10   0   0
F10   51  72  48  76 / 100   0   0   0
HHW   57  73  49  76 / 100   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....20
Hazardous weather outlook, Apr 28, 3:52 PM CST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Tue Apr 28 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Tue Apr 28 2020

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS UNFOLDING LATE THIS
AFTERNOON AND WILL CONTINUE INTO THE EVENING ACROSS EASTERN OKLAHOMA
AND NORTHWESTERN ARKANSAS. TORNADOES, DAMAGING WIND GUSTS UP TO 80
MPH WITH LARGE HAIL POTENTIALLY GREATER THAN 2 INCHES IN DIAMETER
WILL BE POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

TORNADO.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET... Ongoing.

HEAVY RAIN.
	RISK...Elevated.
    AREA... Eastern Oklahoma and Northwest Arkansas.
    ONSET... Ongoing.

DISCUSSION...

Severe thunderstorms have developed late this afternoon across
northeast Oklahoma. This activity will be capable of producing very
large hail along with a tornado threat from the quasi-discrete
supercells. Storms will quickly congeal into a squall line early
this evening embedded supercells possible within the line. This line
will accelerate through the remainder of eastern Oklahoma and
northwest Arkansas through the evening hours. A continued tornado
threat will persist along the line this evening with large hail
transitioning towards damaging winds of 60 to 80 mph possible within
the stronger bow segments.

Here is the latest timing for the expected severe weather:

Northeast Oklahoma - Ongoing through 8 PM.
Southeast Oklahoma - 7 to 11 PM.
Northwest Arkansas - 7 to 10 PM.
West-central Arkansas - 8 to 11 PM.

Be weather aware late this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is issued
for your area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
SATURDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

An upper level ridge moves into the central and southern plains on
Wednesday with dry weather expected through Saturday. Elevated wind
gusts of 30 mph are expected behind this passing cold front for
Wednesday with wind gusts also near 30 mph possible for Friday.

The next major weather maker will move into the area late Saturday
into Sunday. Early indications are that strong to severe
thunderstorms will be possible Sunday in association with a surface
low pressure ejecting out onto the Southern Plains. This is still a
ways out and a lot can change between now and then. Stay tuned for
updated information.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 28, 2:56 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
356 PM CDT Tue Apr 28 2020

OKZ054-282115-
Osage OK-
356 PM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
415 PM CDT...

At 355 PM CDT, a strong thunderstorm was located 6 miles northeast of
Kaw Lake, moving east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm. This storm will likely continue to strengthen and
become severe at any time.

Locations in or near the path include...
Shidler...                        Grainola...
Foraker...                        Webb City...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9652 3681 9643 3677 9679 3678 9679
      3678 9675 3696 9675 3700 9660
TIME...MOT...LOC 2055Z 255DEG 38KT 3685 9678

The radar

The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 22:11 UTC.

Open the radar archive at this moment

Event by event

34 hail, 16 thunderstorm wind, 2 flash flood, 1 tornado. Local standard time, as filed.

Hail, Osage

When
April 28, 4:13 PM CST
Where
Osage County, 3 mi WNW of Okesa
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.732, -96.182

Golfball size hail damaged vehicles and the roofs of homes.

Thunderstorm Wind, Nowata

When
April 28, 4:20 PM CST
Where
Nowata County, 0.36 mi W of Lenapah
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.851, -95.636

Strong thunderstorm wind blew down a tree onto a car, injuring its occupant.

Thunderstorm Wind, Osage

When
April 28, 4:27 PM CST
Where
Osage County, 5 mi NE of Barnsdall
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.621, -96.106

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Washington

When
April 28, 4:30 PM CST
Where
Washington County, 1 mi N of Dewey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.815, -95.930

Thunderstorm Wind, Washington

When
April 28, 4:30 PM CST
Where
Washington County, 1 mi N of Dewey
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.815, -95.930

Thunderstorm wind gusts were estimated to 70 mph.

Hail, Washington

When
April 28, 4:30 PM CST
Where
Washington County, 5 mi N of Ochelata
Measured
0.75 in hail
Reported by
Public
Coordinates
36.672, -95.980

Thunderstorm Wind, Washington

When
April 28, 4:39 PM CST
Where
Washington County, Ramona
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.530, -95.920

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Nowata

When
April 28, 4:41 PM CST
Where
Nowata County, 4 mi W of Nowata
Measured
0.75 in hail
Reported by
Public
Coordinates
36.700, -95.702

Flash Flood, Washington

When
April 28, 4:49 PM CST to 8:00 PM CST
Where
Washington County, 1.18 mi E of Bartlesville to 1.08 mi ESE of Bartlesville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.747, -95.979

Portions of SE Adams Boulevard were flooded and closed in town.

Hail, Creek

When
April 28, 4:52 PM CST
Where
Creek County, 4 mi NW of Sapulpa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.041, -96.151

Hail, Osage

When
April 28, 5:05 PM CST
Where
Osage County, 5 mi WSW of Skiatook
Measured
1.25 in hail
Property damage
$20,000
Reported by
NWS Employee
Coordinates
36.342, -96.083

Half dollar size hail damaged vehicles and the roofs of homes.

Hail, Ottawa

When
April 28, 5:07 PM CST
Where
Ottawa County, 3 mi SE of Quapaw
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
36.919, -94.742

Golfball size hail damaged vehicles and the roofs of homes.

Hail, Osage

When
April 28, 5:09 PM CST
Where
Osage County, Skiatook
Measured
0.75 in hail
Reported by
Public
Coordinates
36.370, -96.000

Hail, Osage

When
April 28, 5:14 PM CST
Where
Osage County, 6 mi W of Skiatook
Measured
1.25 in hail
Property damage
$20,000
Reported by
Public
Coordinates
36.370, -96.108

Half dollar size hail damaged vehicles and the roofs of homes.

Thunderstorm Wind, Osage

When
April 28, 5:15 PM CST
Where
Osage County, 3.47 mi NE of Prue
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.260, -96.270

Strong thunderstorm wind damaged a barn near Prue.

Thunderstorm Wind, Tulsa

When
April 28, 5:16 PM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.150, -95.950

Thunderstorm wind gusts were estimated to 60 mph.

Thunderstorm Wind, Tulsa

When
April 28, 5:16 PM CST
Where
Tulsa County, 3 mi ENE of Sand Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.167, -96.070

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Tulsa

When
April 28, 5:19 PM CST
Where
Tulsa County, 4.32 mi E of Skiatook
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.366, -95.923

Hail, Tulsa

When
April 28, 5:22 PM CST
Where
Tulsa County, Owasso
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.270, -95.850

Thunderstorm Wind, Mayes

When
April 28, 5:23 PM CST
Where
Mayes County, 6.95 mi WNW of Green
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.409, -95.400

Strong thunderstorm wind blew down a large tree.

Hail, Rogers

When
April 28, 5:24 PM CST
Where
Rogers County, 6.22 mi WNW of Verdigris
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.270, -95.780

Hail, Tulsa

When
April 28, 5:25 PM CST
Where
Tulsa County, 0.63 mi WSW of Collinsville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.365, -95.840

Hail, Tulsa

When
April 28, 5:32 PM CST
Where
Tulsa County, Tulsa
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.150, -95.950

Thunderstorm Wind, Tulsa

When
April 28, 5:34 PM CST
Where
Tulsa County, 3.99 mi W of Alsuma
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.090, -95.940

Strong thunderstorm wind snapped large tree limbs.

Hail, Tulsa

When
April 28, 5:34 PM CST
Where
Tulsa County, 2.14 mi ESE of Garden City
Measured
1.25 in hail
Property damage
$15,000
Reported by
Public
Coordinates
36.120, -95.984

Half dollar size hail damaged vehicles and the roofs of homes.

Hail, Tulsa

When
April 28, 5:35 PM CST
Where
Tulsa County, 4 mi SW of Tulsa
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.109, -96.001

Thunderstorm Wind, Mayes

When
April 28, 5:39 PM CST
Where
Mayes County, 0.57 mi NNE of Chouteau
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.187, -95.345

Strong thunderstorm wind snapped large tree limbs.

Hail, Tulsa

When
April 28, 5:41 PM CST
Where
Tulsa County, 2.69 mi S of Tulsa
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.111, -95.958

Hail, Tulsa

When
April 28, 5:46 PM CST
Where
Tulsa County, 2.95 mi W of Alsuma
Measured
1 in hail
Reported by
NWS Employee
Coordinates
36.104, -95.923

Hail, Wagoner

When
April 28, 5:52 PM CST
Where
Wagoner County, 4.28 mi NNE of Broken Arrow
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.105, -95.744

Hail, Wagoner

When
April 28, 5:55 PM CST
Where
Wagoner County, 5.26 mi NE of Broken Arrow
Measured
1 in hail
Reported by
Public
Coordinates
36.112, -95.726

Thunderstorm Wind, Cherokee

When
April 28, 5:56 PM CST
Where
Cherokee County, Peggs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.080, -95.100

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Wagoner

When
April 28, 5:56 PM CST
Where
Wagoner County, 5.62 mi NNE of Broken Arrow
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.122, -95.733

Flash Flood, Tulsa

When
April 28, 6:02 PM CST to 9:00 PM CST
Where
Tulsa County, 1.73 mi WNW of Alsuma to 2.05 mi W of Alsuma
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.106, -95.900

A car was driven into flood waters at E 41st Street and S Sheridan Road, where it stalled out.

Hail, Creek

When
April 28, 6:03 PM CST
Where
Creek County, 0.41 mi SE of Kiefer
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.945, -96.066

Thunderstorm Wind, Delaware

When
April 28, 6:12 PM CST
Where
Delaware County, 1.06 mi WNW of Leach
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.205, -94.938

Strong thunderstorm wind snapped large tree limbs.

Hail, Okmulgee

When
April 28, 6:20 PM CST
Where
Okmulgee County, 2.15 mi SSW of Hector
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.800, -95.930

Hail, Okfuskee

When
April 28, 6:22 PM CST
Where
Okfuskee County, 0.37 mi NW of Welty
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.623, -96.405

Hail, Okmulgee

When
April 28, 6:30 PM CST
Where
Okmulgee County, 7 mi WNW of Okmulgee
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.669, -96.085

Thunderstorm Wind, Cherokee

When
April 28, 6:36 PM CST
Where
Cherokee County, Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.920, -94.970

Thunderstorm wind gusts were estimated to 60 mph.

Hail, Pittsburg

When
April 28, 6:47 PM CST
Where
Pittsburg County, 5 mi SE of Mc Alester
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.879, -95.708

Hail, Pittsburg

When
April 28, 6:50 PM CST
Where
Pittsburg County, 1.12 mi WNW of Dow
Measured
2.25 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.875, -95.599

Large hail damaged vehicles and the roofs of homes.

Hail, Pittsburg

When
April 28, 6:52 PM CST
Where
Pittsburg County, 1.99 mi NE of Haileyville
Measured
1.75 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.868, -95.543

Golfball size hail damaged vehicles and the roofs of homes.

Hail, Pittsburg

When
April 28, 6:53 PM CST
Where
Pittsburg County, 0.72 mi WNW of Haileyville
Measured
2 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.854, -95.582

Large hail damaged vehicles and the roofs of homes.

Hail, Pittsburg

When
April 28, 6:53 PM CST
Where
Pittsburg County, 4.84 mi SSE of Blanco
Measured
1.75 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.682, -95.751

Golfball size hail damaged vehicles and the roofs of homes.

Hail, Latimer

When
April 28, 7:20 PM CST
Where
Latimer County, 0.34 mi E of Wilburton Arpt
Measured
1.25 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.920, -95.394

Half dollar size hail damaged vehicles and the roofs of homes.

Hail, Pittsburg

When
April 28, 7:29 PM CST
Where
Pittsburg County, 2 mi S of Blanco
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.721, -95.770

Hail, Pittsburg

When
April 28, 7:54 PM CST
Where
Pittsburg County, 3 mi NE of Mc Alester
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.961, -95.733

Hail, Pittsburg

When
April 28, 7:59 PM CST
Where
Pittsburg County, 3.3 mi SE of Blanco
Measured
1.75 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.713, -95.734

Golfball size hail damaged vehicles and the roofs of homes.

Tornado, Pushmataha

When
April 28, 8:02 PM CST to 8:19 PM CST
Where
Pushmataha County, 2.13 mi SSE of Sardis to 4.61 mi NW of Tuskahoma
Rating
EF1
Path length
5.2 mi
Path width
550 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.623, -95.382

This tornado developed over the hilly terrain south of Sardis Lake. It uprooted trees and blew down power poles as it crossed the E 1660 Road, and then Highway 43, south of the lake. The tornado moved across the eastern portion of the lake, and came back onto land near the E 1625 Road, where trees were uprooted and large tree limbs were snapped. The tornado crossed Highway 2, where trees were uprooted, and then dissipated just south of the Latimer County line. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Pushmataha

When
April 28, 8:25 PM CST
Where
Pushmataha County, 1.6 mi NNW of Tuskahoma
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.642, -95.278

Numerous large trees were uprooted near the Choctaw Nation Council House.

Thunderstorm Wind, Pushmataha

When
April 28, 8:25 PM CST
Where
Pushmataha County, 1.24 mi N of Jumbo
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.448, -95.732

Strong thunderstorm wind damaged the roof of a home and blew over a camper north of Jumbo.

Thunderstorm Wind, Le Flore

When
April 28, 8:55 PM CST
Where
Le Flore County, 0.94 mi NNW of Whitesboro
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
34.693, -94.884

Strong thunderstorm wind blew down power lines and snapped large tree limbs.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyThe tornado archive for Oklahoma, 2020Warnings in Oklahoma, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 888477, 888479, 888480, 888481, 888482, 888483, 888491, 888492, 888494, 888496, 888499, 888502, 888505, 888506, 888507, 888508, 888509, 888510, 888511, 888512, 888514, 888515, 888516, 888698, 888700, 888702, 888705, 888706, 888707, 888709, 888710, 888711, 888713, 888715, 888716, 888718, 888772, 888773, 888775, 888776, and more.